# SDR 2PMR2014022800108

- Difficulty date: July 11, 2013
- Submitted: February 28, 2014
- Operation: General aviation
- Aircraft: N61JW
- Make and model: Piper PA-32R-301T
- Aircraft serial: 32R8029023
- Engine: Lyc TIO540S1AD
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Shaft
- Part number: LW14021
- Condition: Worn
- Location: Idler
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT LANDED WITH NO OIL PRESSURE AND FUSELAGE INCLUDING WINDSCREEN TOTALLY COVERED IN OIL.  PILOT REPORTED THAT 10,000 FT MSL, THE ENGINE STARTED LEAKING OIL, COVERING THE WINDSCREEN AND WAS SMOKING AND MAKING ABNORMAL NOISES.  OIL PRESSURE READ 0 PSI.  ACFT LANDED ON TAXIWAY WITHOUT INCIDENT.  UPON INSPECTION, FOUND PROP GOVERNOR DRIVE GEAR IDLER SHAFT IN LOWER ENGINE COWL.  THE PLUG THAT COVERS THE SHAFT ACCESS HOLE WAS OUT OF ITS HOLE AND HANGING FROM SAFETY WIRE.  AFTER FURTHER INSPECTION, FOUND THAT THE STATIONARY IDLER SHAFT HAD BEEN ROTATING AND HAD WORN THROUGH THE INSIDE OF THE PLUG.  THE SET SCREW THAT HOLDS THE IDLER SHAFT WAS IN PLACE IN THE CRANKCASE BUT APPEARED TO NOT BE ENGAGED WITH THE IDLER SHAFT, ALLOWING IT TO ROTATE AND WEAR ITS WAY THROUGH THE PLUG.  IT IS SUSPECTED THAT THE IDLER SHAFT SETSCREW WAS NOT INSTALLED PROPERLY IAW MFG TECH DATA.
